thumbnail

Optimal management of non-Markovian biological populations

Ecological Modelling

By:
DOI: 10.1016/j.ecolmodel.2006.07.039

Links

Abstract

Wildlife populations typically are described by Markovian models, with population dynamics influenced at each point in time by current but not previous population levels. Considerable work has been done on identifying optimal management strategies under the Markovian assumption. In this paper we generalize this work to non-Markovian systems, for which population responses to management are influenced by lagged as well as current status and/or controls. We use the maximum principle of optimal control theory to derive conditions for the optimal management such a system, and illustrate the effects of lags on the structure of optimal habitat strategies for a predator-prey system.

Additional Publication Details

Publication type:
Article
Publication Subtype:
Journal Article
Title:
Optimal management of non-Markovian biological populations
Series title:
Ecological Modelling
DOI:
10.1016/j.ecolmodel.2006.07.039
Volume
200
Issue:
1-2
Year Published:
2007
Language:
English
Larger Work Type:
Article
Larger Work Subtype:
Journal Article
Larger Work Title:
Ecological Modelling
First page:
234
Last page:
242